Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 26, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 30, 2008, 9:18 PM MST. It took effect at Dec 31, 2008, 4:49 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 9:18 PM MST (04:18 UTC)
- In effect from
- Dec 31, 2008, 4:49 AM MST
- Expired
- Dec 31, 2008, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 310418 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 918 PM MST TUE DEC 30 2008 MTZ009-048-311300- /O.UPG.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/ /O.NEW.KTFX.HW.W.0026.081231T1300Z-090101T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 918 PM MST TUE DEC 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM MST THURSDAY. WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT WEDNESDAY MORNING AS ANOTHER PACIFIC STORM SYSTEM MAKES ITS WAY ACROSS THE REGION. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH WIND GUSTS UP TO 65 MPH. WINDS WILL DECREASE EARLY THURSDAY MORNING AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-013-044>046-049>051-054-311300- /O.CON.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 918 PM MST TUE DEC 30 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. WESTERLY WINDS WILL INCREASE ACROSS PARTS OF NORTH CENTRAL AND CENTRAL MONTANA TOMORROW AS ANOTHER PACIFIC STORM SYSTEM MAKES ITS WAY ACROSS THE REGION. THERE IS POTENTIAL FOR WIND GUSTS OF 55 TO 65 MPH. WINDS WILL DECREASE EARLY THURSDAY MORNING AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS75 KTFX 311149 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 449 AM MST WED DEC 31 2008 MTZ010-013-044>046-049-311300- /O.CAN.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/ EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...FORT BENTON...SHELBY... CHESTER...CONRAD...FAIRFIELD 449 AM MST WED DEC 31 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. STILL IT WILL BE WINDY TODAY. GUSTY SOUTHWEST WINDS 25 TO 35 MPH WILL DEVELOP OVER GLACIER COUNTY BY MID-MORNING THEN SPREAD TO BLAINE COUNTY BY EARLY AFTERNOON. EXPECT GUSTS TO 50 MPH. $$ MTZ012-050-051-054-312215- /O.UPG.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/ /O.EXB.KTFX.HW.W.0026.081231T1600Z-090101T0600Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 449 AM MST WED DEC 31 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIDESPREAD SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING. WINDS WILL BECOME WEST AND INCREASE TO 25 TO 40 MPH DURING THE AFTERNOON. LOCAL GUSTS TO 65 MPH ARE LIKELY. THERE WILL ALSO BE AREAS OF BLOWING AND DRIFTING SNOW DURING THE AFTERNOON WITH LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-312215- /O.EXB.KTFX.HW.W.0026.081231T1600Z-090101T0600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 449 AM MST WED DEC 31 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. WEST WINDS 15 TO 25 MPH WILL DEVELOP BY NOON THEN INCREASE TO 25 TO 35 MPH IN THE AFTERNOON. LOCAL GUSTS TO 65 MPH ARE LIKELY ESPECIALLY OVER THE HIGHER TERRAIN. EXPECT AREAS OF BLOWING AND DRIFTING SNOW WITH LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-312215- /O.EXT.KTFX.HW.W.0026.081231T1300Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 449 AM MST WED DEC 31 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING. BY LATE MORNING EXPECT WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH. LOCAL GUSTS TO 85 MPH ARE POSSIBLE. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 312101 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 201 PM MST WED DEC 31 2008 MTZ009-012-014-048-050-051-054-010600- /O.CON.KTFX.HW.W.0026.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA... LINCOLN...CHOTEAU...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 201 PM MST WED DEC 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WINDS HAVE INCREASED STEADILY THIS AFTERNOON FROM THE ROCKY MOUNTAIN FRONT THROUGH THE CENTRAL PLAINS. GUSTS OF 50 TO 60 MPH HAVE ALREADY BEEN OBSERVED. LOCAL GUSTS OF 70 TO 75 MPH ARE POSSIBLE. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 312109 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MST WED DEC 31 2008 MTZ009-012-014-048-050-051-054-312345- /O.CON.KTFX.HW.W.0026.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA... LINCOLN...CHOTEAU...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 209 PM MST WED DEC 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WINDS HAVE INCREASED STEADILY THIS AFTERNOON FROM THE ROCKY MOUNTAIN FRONT THROUGH THE CENTRAL PLAINS. GUSTS OF 50 TO 60 MPH HAVE ALREADY BEEN OBSERVED. LOCAL GUSTS OF 70 TO 75 MPH ARE POSSIBLE. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 30, 9:03 PM MST, 15 minutes earlier.
Area forecast discussion, Dec 30, 9:03 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST TUE DEC 30 2008 .UPDATE...FORECAST AREA IS HAVING A QUIET EVENING AS A WEAK SHORTWAVE RIDGE MOVES ACROSS THE NORTHERN ROCKY MOUNTAIN REGION. TRANQUIL WEATHER WILL NOT LAST LONG AS ANOTHER SHORTWAVE TROUGH RIDING ON THE NOSE OF A STRONG UPPER LEVEL JET BLASTS ACROSS THE FAR NORTHERN INTERMOUNTAIN WEST LATE TONIGHT AND WEDNESDAY. MODELS IN GOOD AGREEMENT INCREASING MID LEVEL WINDS AND BRINGING A TIGHTLY PACKED SURFACE LOW PRESSURE SYSTEM ACROSS SOUTHERN CANADA. SITUATION CONTINUES TO APPEAR FAVORABLE FOR A HIGH WIND EVENT ALONG THE ROCKY MOUNTAIN FRONT SO WILL UPGRADE THE WATCH FOR THIS REGION AND MOVE THE BEGINNING TIME UP TO 6 AM MST. WILL KEEP THE WATCH INTACT FOR THE REMAINDER OF CENTRAL MONTANA AS AM NOT CONVINCED THAT THERE WILL BE A MECHANISM TO BRING THE STRONG MID LEVEL WINDS TO THE SURFACE ACROSS THE PLAINS. FOR THE REMAINDER OF TONIGHT I HAVE MADE TWEAKS TO LOWER THE CHANCE OF PRECIPITATION OVER THE MOUNTAINS...AS MOISTURE MOVING INTO WESTERN MONTANA IS FAIRLY SPARSE AND SLOW TO MOVE INTO MY CWA. HAVE ALSO LOWERED OVERNIGHT LOWS IN MANY LOCATIONS...ESPECIALLY IN MY NORTHEAST WHERE TEMPERATURES HAVE ALREADY FALLEN TO NEAR ZERO. MPJ && .AVIATION... UPDATED 2336Z A WEAK UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TONIGHT. TO THE WEST...A LOW PRESSURE TROF OVER THE EASTERN PACIFIC WILL CROSS THE PACIFIC NORTHWEST WEDNESDAY MORNING. THIS WILL BRING INCREASED MID-LEVEL MOISTURE TO THE AREA. IT WILL ALSO INCREASE SURFACE WINDS...AND STRONG WINDS WILL CONTINUE THROUGH THURSDAY. GUSTS IN EXCESS OF 60 KTS ARE EXPECTED OVER THE ROCKIES AND ADJACENT PLAINS BUT STRONG WINDS WILL ALSO SPREAD OVER THE ENTIRE REGION BY AFTERNOON. MVFR CONDITIONS WILL DEVELOP OVER THE NORTHERN ROCKIES WEDNESDAY MORNING DUE TO CIGS AND VSBYS. LOCAL CONDITIONS WITH IFR VSBYS MAY DEVELOP DUE TO SNOW. ELSEWHERE VFR CONDITIONS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 538 MST TUE DEC 30 2008/ TODAY THROUGH THURSDAY EVENING. RELATIVELY QUIET WEATHER DAY AS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA FINDS ITSELF UNDER WEAK HIGH PRESSURE RIDGING...MAKING FOR A FAIR AMOUNT OF SUNSHINE AND GENERALLY LIGHT WINDS. THE BREAK FROM WINTER WILL BE SHORT AS CURRENT SATELLITE IMAGERY SHOWS THE NEXT PACIFIC STORM SYSTEM STRETCHING ACROSS WA/OR TO ABOUT 130W AND MOVING STEADILY EASTWARD. CLOUDINESS WILL INCREASE FROM THE WEST THIS EVENING AND LEADING EDGE OF PRECIPITATION AREA SHOULD REACH THE ROCKY MOUNTAIN FRONT AROUND SUNRISE. THUS HAVE UPGRADED EARLIER WINTER STORM WATCH TO A WARNING FOR THE NORTHWEST ZONES AS OF 5 AM TOMORROW. MODELS VERY CONSISTENT IN SHOWING BROAD AREA OF GUSTY WINDS DEVELOPING OVER THE WESTERN HALF OF THE HIGHLINE AND SOUTHEASTWARD TOWARD LEWISTOWN AS THE UPPER LEVEL TROF PASSES THROUGH THE REGION...SO HAVE ALSO ISSUED A HIGH WIND WATCH FOR THOSE AREAS FOR WED AFTN/NIGHT. MOISTURE MAKES IT INTO THE PLAINS WED AFTN BUT QPF VALUES REMAIN LOW. WARMER TEMPERATURES ON WED WILL CREATE AREAS OF RAIN/SNOW MIX AROUND GREAT FALLS/LEWISTOWN/HELENA BEFORE CHANGING TO ALL LIGHT SNOW WED NIGHT. UPPER TROF TRACKS INTO ERN MT EARLY THURS WITH BRIEF PERIOD OF CLEARING SKIES FOR NORTHERN AND CENTRAL ZONES. MOISTURE WILL LINGER ACROSS SOUTHWEST ZONES...CREATING SOME ADDITIONAL SNOWFALL IN THE MOUNTAINS THERE. ANOTHER PACIFIC SYSTEM WILL FOLLOW QUICKLY INTO WRN MT BY THURS EVE WITH SNOW DEVELOPING EAST OF THE DIVIDE AROUND SUNSET AND ACCUMULATING A FEW INCHES BEFORE MIDNIGHT. TEMPS CLIMB BACK TO NEAR/SLIGHTLY ABOVE FREEZING TOMORROW AS PERIOD OF WARM AIR ADVECTION WILL OCCUR AHEAD OF THE UPPER TROF. COOLER TEMPS ON TAP FOR THURS AS COOLER AIRMASS WILL MOVE OVER THE REGION BEHIND THE UPPER TROF. WARANAUSKAS THURSDAY NIGHT THROUGH MONDAY MORNING...THE MEDIUM RANGE MODELS ARE IN GENERAL GOOD AGREEMENT WITH A SMALL RIDGE OVER THE AREA THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL BRING SOME RELIEF TO THE WINDS OF RECENT...AND MILD TEMPERATURES. THIS IS AHEAD OF THE NEXT SYSTEM WHICH SHOULD SPREAD PRECIPITATION TO THE WESTERN MOUNTAINS. WITH THE STRONG WINDS ASSOCIATED WITH IT...COULD SEE SOME WIND HIGHLIGHTS BY FRIDAY NIGHT AND SATURDAY ACROSS THE AREA. THE ASSOCIATED UPPER LEVEL TROUGH MOVES INLAND AS SURFACE LOW PRESSURE OVER BC SPREAD PRECIP OVER THE CWA...SO WILL GO A LITTLE ABOVE CLIMO POPS FOR MOST OF THE PLAINS AND ABOVE CLIMO POPS FOR THE WESTERN MOUNTAINS. THE MODEL AGREEMENT CONTINUES INTO SATURDAY...WITH SOME DIVERGENCE STARTING SATURDAY NIGHT. EVEN SO WITH GENERAL NORTHWEST FLOW...HAVE TYPICAL HIGHER POPS OVER THE WESTERN MOUNTAINS...BUT BELOW NORMAL TEMPS FOR SATURDAY INTO SUNDAY. THOUGH THE ECMWF IS A BIT SLOWER AND DEEPER WITH THE DISTURBANCE OVER SOUTHERN MANITOBA ON SUNDAY...A NORTHWEST FLOW SHOULD CONTINUE OVER THE AREA AS A SPLIT IN THE UPPER FLOW DEVELOPS OVER THE WESTERN US. AFTER A PERIOD OF RELATIVE DRYNESS...EXPECT THE NEXT SYSTEM TO START AFFECTING THE AREA BY SUNDAY NIGHT. THUS HAVE LOWER POPS OVER THE PLAINS AND HIGHER...ABOVE CLIMO...POPS OVER THE WESTERN MOUNTAINS SUNDAY NIGHT. ALSO LOOKS LIKE THE WINDS RETURN WITH WARMER TEMPS SUNDAY NIGHT INTO MONDAY. DB MONDAY AND TUESDAY...A WESTERLY FLOW OVER THE PACIFIC NORTHWEST WILL BECOME MORE NORTH WESTERLY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE CANADIAN PROVINCES. PACIFIC MOISTURE AND COLD AIR WILL BE PULLED INTO THE NORTH CENTRAL PLAINS AS THE SYSTEM MOVES INTO THE REGION WHICH MAY REQUIRE WINTER WEATHER HIGHLIGHTS AS THE SYSTEM DEVELOPS. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 14 37 18 30 / 0 20 20 20 CTB 10 33 15 25 / 0 10 10 20 HLN 18 37 21 32 / 10 40 30 30 BZN 14 39 17 29 / 10 40 60 30 WEY 9 24 12 22 / 30 60 80 60 DLN 13 34 13 24 / 10 40 60 30 HVR -5 35 10 21 / 0 20 10 10 LWT 10 38 11 25 / 0 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR MTZ010-012-013-044>046-049>051-054. HIGH WIND WARNING FROM 6 AM WEDNESDAY TO 5 AM MST THURSDAY FOR MTZ009-048. WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY FOR MTZ009-014-048. && SHORT TERM...MPJ/WARANAUSKAS LONG TERM...DB/SAUCIER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 30, 3:02 PM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 302 PM MST TUE DEC 30 2008 MTZ009-048-312215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 302 PM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET IN ADDITION TO A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. A MOIST PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY SNOW AND GUSTY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-012-013-044>046-049>051-312215- EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-FERGUS- 302 PM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. A PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR GUSTY WEST WINDS ALONG WITH LIGHT SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-015-047-052>055-312215- BEAVERHEAD-HILL-MADISON-BLAINE-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 302 PM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL PACIFIC STORM SYSTEMS WILL PASS OVER THE REGION BRINGING THE POTENTIAL FOR LIGHT SNOW THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ014-312215- CENTRAL AND SOUTHERN LEWIS AND CLARK- 302 PM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR ELEVATIONS ABOVE 5000 FEET. A MOIST PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY SNOW AND GUSTY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 30, 4:18 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 PM MST TUE DEC 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 1 W TOWNSEND 46.32N 111.54W
12/29/2008 M82 MPH BROADWATER MT TRAINED SPOTTER
SUSTAINED WIND 60 MPH WITH GUSTS TO 82 MPH
&&
WILLIAMSON DCNearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.